Missouri, 2011Hail in Missouri, March 26, 2011
March 26, 2011 · NWS SGF · 4 events in 3 counties and zones
An upper level trough and associated surface low moved across the region which produced a cluster of severe thunderstorms with large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough and associated surface low moved across the region which produced a cluster of severe thunderstorms with large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 26, 3:12 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 26, 3:12 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 AM CDT SAT MAR 26 2011
.DISCUSSION...
MAIN FOCUS THIS FORECAST PACKAGE DEALS WITH RAIN AND WINTRY
PRECIPITATION TODAY INTO TONIGHT. THEN ATTENTION TURNS TO THE
POTENTIAL FOR A HARD FREEZE FOR ANY UN-PROTECTED VEGETATION BOTH
TONIGHT AND AGAIN SUNDAY NIGHT. FINALLY ATTENTION TURNS TO
ADDITIONAL PRECIPITATION CHANCES TUESDAY INTO THE MIDDLE OF NEXT
WEEK.
CURRENTLY..SCATTERED THUNDERSTORMS ARE PUSHING EAST ACROSS NORTH
AND CENTRAL ARKANSAS EARLY THIS MORNING... IN AN AREA OF
ISENTROPIC LIFT AND INCREASED ELEVATED INSTABILITY. MOST OF THE
CURRENT ACTIVITY SHOULD REMAIN SOUTH OF THE AREA EARLY THIS
MORNING...HOWEVER AS ISENTROPIC LIFT SPREADS NORTH THIS
MORNING...A FEW ISOLATED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE
ACROSS FAR SOUTHERN MISSOURI THIS MORNING. SMALL HAIL WILL BE
POSSIBLE WITH THE STRONG STORMS.
ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL PUSH EAST ACROSS THE
CENTRAL PLAINS TODAY AND INTO THE AREA THIS AFTERNOON. AN
ASSOCIATED AREA OF SURFACE LOW PRESSURE WILL TRACK EAST ACROSS
NORTHERN ARKANSAS TODAY. WIDESPREAD RAINFALL IS EXPECTED TO
DEVELOP AND SPREAD EAST ACROSS THE ENTIRE AREA NORTH OF THE
SURFACE LOW AND AHEAD OF THE UPPER LEVEL TROUGH. THE AREA WILL
REMAIN IN THE COLD SECTOR OF THIS SYSTEM...AS TEMPERATURES ARE
GENERALLY IN THE MIDDLE 30S TO LOWER 40 EARLY THIS MORNING...WITH
LITTLE IN THE WAY OF WARMING EXPECTED TODAY. ACTUALLY COLDER AIR
IN THE MID LEVELS WILL SPREAD SOUTH TODAY. WHICH WILL RESULT IN
RAIN OR A RAIN SNOW MIX CHANGING OVER TO ALL SNOW THIS MORNING
ACROSS CENTRAL MISSOURI CONTINUING INTO THIS AFTERNOON.
ALL RAIN WITH THE POSSIBILITY OF ISOLATED THUNDERSTORMS WILL
REMAIN POSSIBLE ACROSS SOUTHERN MISSOURI THIS MORNING.
MODELS ARE QUICKLY DRYING OUT THE MID LEVELS FROM WEST TO EAST THIS
AFTERNOON...WITH LITTLE IN THE WAY OF CLOUD ICE PRESENT. AS THIS
OCCURS THE PRECIPITATION MAY TRANSITION TO MORE OF THE FORM OF
DRIZZLE THIS AFTERNOON CONTINUING INTO THIS EVENING. AS COLD AIR
CONTINUES TO ADVECT INTO THE REGION...THE FREEZING LINE SHOULD
SPREAD SOUTH INTO THE AREA WITH FREEZING DRIZZLE BEING POSSIBLE
THIS EVENING.
THE BEST POTENTIAL FOR SNOW ACCUMULATIONS WILL REMAIN ACROSS
THE LAKE OF THE OZARKS REGION WITH A COUPLE OF INCHES OF SNOW STILL
EXPECTED. MOST ACCUMULATIONS SHOULD OCCUR ACROSS GRASSY SURFACES
AS TEMPERATURES WILL LIKELY HOVER IN THE LOWER TO MIDDLE 30S...BUT
SOME IMPACTS ON ROADWAYS ARE STILL LIKELY IN THE HEAVY SNOW. THESE
SMALL AREAS WILL LIKELY ALSO HAVE THE BEST POTENTIAL FOR FREEZING DRIZZLE
LATER THIS AFTERNOON INTO THIS EVENING...WHERE SOME MINOR ICE
ACCUMULATIONS WILL BE POSSIBLE. THE CURRENT WINTER WEATHER
ADVISORY COVERS THESE AREA WELL AND WILL LEAVE OUT AS IS FROM THIS
MORNING THROUGH THIS EVENING. ALL PRECIPITATION IS EXPECTED TO
COME TO AN END OVERNIGHT.
AS THE COLDER AIR ADVECT SOUTH TONIGHT INTO TOMORROW
NIGHT...TEMPERATURES SHOULD DROP INTO THE LOWER 30S TO THE UPPER
20S AND POSSIBLY MIDDLE 20S ACROSS CENTRAL MISSOURI BOTH TONIGHT
AND SUNDAY NIGHT. THESE CONDITIONS MAY RESULT IN A HARD FREEZE OF
ANY UNPROTECTED VEGETATION THAT HAS ALREADY BLOOMED THIS SPRING.
WILL ISSUE A FREEZE WATCH FOR TONIGHT AND SUNDAY NIGHT TO
HIGHLIGHT THE EARLY SPRING FREEZE POTENTIAL.
ANOTHER SYSTEM WILL PUSH ACROSS THE CENTRAL U.S. MONDAY NIGHT INTO
TUESDAY. THE ASSOCIATED SURFACE LOW WITH THIS SYSTEM IS ONCE AGAIN
EXPECTED TO TRACK TO THE SOUTH OF THE AREA...RESULT IN ANOTHER
ROUND OF COLD RAIN...AND POSSIBLY SOME LIGHT SNOW MIXING IN WITH
THE RAIN ACROSS CENTRAL MISSOURI. THESE SYSTEMS WILL KEEP BELOW
NORMAL TEMPERATURES ACROSS THROUGH THIS WEEKEND AND MUCH OF NEXT
WEEK.
WISE
&&
.AVIATION...
/ISSUED 1155 PM CDT FRI MAR 25 2011/
FOR THE 26/0600Z KSGF/KJLN/KBBG TAFS...A LOWERING LOW END MVFR/IFR
STRATUS DECK IS SHIFTING WEST INTO THE TAF SITES ATTM...AND HAVE
CEILINGS GOING DOWN INTO THE IFR CAT WITH DECREASED MVFR VISIBILITY
EARLY IN THE TAF PERIOD. INCREASING CHANCES FOR ELEVATED SHRA/TSTMS
ARE EXPECTED AS ISENTROPIC ASCENT AND MOISTURE ADVECTION
INCREASES ONCE AGAIN WITH THE BEST CHANCES FOR SIGNIFICANT RAIN
BETWEEN 12Z-18Z. IN THE WAKE OF THE HEAVIER PRECIP...EXPECT
DRIZZLE WITH LOW STRATUS CEILINGS SAT AFTERNOON...WITH SOME
MARGINAL IMPROVEMENT LATE IN THE TAF PERIOD.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 AM CDT
SUNDAY FOR MOZ055>058-069>071.
KS...NONE.
&&Hazardous weather outlook, Mar 26, 4:07 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT SAT MAR 26 2011
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
507 AM CDT SAT MAR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME.
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK.
LIMITED LIGHTNING RISK.
EXTREME FREEZE RISK.
LIMITED FREEZING RAIN RISK.
ELEVATED SNOW RISK.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS NORTHEASTERN
OKLAHOMA AND SOUTHEAST KANSAS EARLY THIS MORNING. THIS ACTIVITY
WILL SPREAD TO THE EAST ACROSS EXTREME SOUTHEAST KANSAS AND
SOUTHWESTERN MISSOURI THIS MORNING. A FEW OF THESE STORMS MAY
PRODUCE HAIL UP TO THE SIZE OF PENNIES...MAINLY ALONG AND SOUTH
OF A JOPLIN TO MOUNT VERNON TO BRANSON LINE EARLY THIS MORNING.
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MAINLY
SOUTHERN MISSOURI INTO THE AFTERNOON HOURS. SMALL HAIL WILL
REMAIN POSSIBLE FROM SOME OF THESE STORMS.
RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW ACROSS CENTRAL
MISSOURI THIS MORNING...WITH SNOW CONTINUING INTO THIS
AFTERNOON. AREAS OF CENTRAL MISSOURI WILL LIKELY SEE SOME MINOR
SNOW ACCUMULATION...MAINLY ON GRASSY SURFACES. AREAS NORTH OF AN
OSCEOLA TO URBANA TO SALEM LINE MAY SEE UP TO THREE INCHES OF
SNOWFALL...AND A WINTER WEATHER ADVISORY REMAINS IN AFFECT FROM
THIS MORNING INTO THIS EVENING FOR THESE LOCATIONS. FREEZING
DRIZZLE WILL ALSO BE POSSIBLE ACROSS PORTIONS OF CENTRAL
MISSOURI LATE THIS AFTERNOON INTO THIS EVENING...WITH MINOR ICE
ACCUMULATIONS POSSIBLE.
TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TO THE
LOWER 30S TONIGHT INTO EARLY SUNDAY MORNING...WHICH MAY RESULT
IN A HARD FREEZE OF UNPROTECTED VEGETATION. A FREEZE WATCH HAS
BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA FOR TONIGHT AND AGAIN
ON SUNDAY NIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY NIGHT INTO TUESDAY
ACROSS SOUTHERN MISSOURI AS ANOTHER STORM SYSTEM CROSSES THE
REGION.
COLD TEMPERATURES CAN BE EXPECTED FROM LATE THIS WEEKEND THROUGH
MUCH OF NEXT WEEK. SEVERAL NIGHTS OF BELOW FREEZING TEMPERATURES
WILL BE POSSIBLE...ESPECIALLY ACROSS CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WISE
In the hours before
Special weather statement, Mar 26, 3:22 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT SAT MAR 26 2011
MOZ093-101-102-261015-
NEWTON MO-BARRY MO-MCDONALD MO-
422 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ALERT FOR MCDONALD...NEWTON AND SOUTHWESTERN
BARRY COUNTIES UNTIL 515 AM CDT...
AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES WEST OF SOUTH WEST CITY...OR 4 MILES
NORTH OF JAY...MOVING NORTHEAST AT 65 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...NEOSHO...
NOEL...PINEVILLE...POWELL...SELIGMAN...SOUTH WEST CITY...STELLA...
TIFF CITY AND WASHBURN.
PEOPLE IN MCDONALD...NEWTON AND SOUTHWESTERN BARRY COUNTIES...
INCLUDING SOUTH WEST CITY...LANAGAN...ANDERSON AND GOODMAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
LINDENBERG
Special weather statement, Mar 26, 4:16 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 AM CDT SAT MAR 26 2011
MOZ101-261115-
MCDONALD MO-
516 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 615 AM CDT...
AT 514 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF SOUTH WEST CITY...OR 5 MILES
NORTH OF JAY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ANDERSON...LANAGAN...NOEL...PINEVILLE...
POWELL...ROCKY COMFORT AND SOUTH WEST CITY.
PEOPLE IN MCDONALD COUNTY...INCLUDING SOUTH WEST CITY...NOEL AND
PINEVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LINDENBERG
Hail, Jasper
- When
- March 26, 4:43 AM CST to 4:45 AM CST
- Where
- Jasper County, 1.1 mi W of Duenweg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.080, -94.440
Emergency manager reported quarter sized hail at the intersection of 20th Street and Kenser Road.
Hail, Ozark
- When
- March 26, 7:31 AM CST to 7:32 AM CST
- Where
- Ozark County, 0.89 mi SW of Gainesville Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.610, -92.410
Hail, Ozark
- When
- March 26, 7:35 AM CST to 7:36 AM CST
- Where
- Ozark County, 0.89 mi SW of Gainesville Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.610, -92.410
Hail, Taney
- When
- March 26, 8:17 AM CST to 8:18 AM CST
- Where
- Taney County, Forsyth
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.680, -93.120
Fire department reported dime to penny sized hail.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Alabama, March 26 to 28, 20115 deaths · 4 injured · $1.7 million · EF1 · 99 events
- Tornadoes and Hail in Georgia, March 26 to 27, 20111 injured · $18 million · EF1 · 87 events
- Avalanche in Utah, March 26, 20111 death · 2 injured · 1 event
- Tornadoes and Hail in Georgia, March 26, 2011$290,000 · EF1 · 5 events
- Tornadoes and Hail in Georgia, March 26 to 27, 2011$77,000 · EF1 · 23 events
- Hail and Damaging Winds in Alabama, March 26, 2011$17,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Tennessee, March 26, 2011$25,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in Mississippi, March 26, 20111.75 in hail · 22 events
- Hail in Mississippi, March 26 to 27, 20111.25 in hail · 12 events
- Hail in Texas, March 26, 20111.75 in hail · 8 events
- Hail in Texas, March 26, 2011$1,000 · 1.75 in hail · 8 events
- Winter Weather in Colorado, March 26 to 27, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285216, 285217, 285218, 285219.